MAUDE Adverse Event Report: MRI INTERVENTIONS INC MRII TWIST DRILL; CRANIAL DRILL

MRI INTERVENTIONS INC MRII TWIST DRILL; CRANIAL DRILL
Model Number ED-800047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no suggestion by the health professionals that the twist drill or drill bits failed to meet specification.Product not returned.
 
Event or Problem Description
The twist drill was used to prepare 3.4 mm pilot hole, followed by a 4.5 mm bit to provide larger access to the frontal lobe lesion.During biopsy of the lesion, it was noted that there was a larger than normal amount of blood.Subsequent mri scans confirmed some blood in the subarachnoid space and subdural.The case was aborted.Patient was removed from the mri scanner, into the operating room for a craniotomy to remove the blood.On the subsequent friday the (b)(6), patient presented hemiplegic, with re-accumulation of blood visible on ct, so a second craniotomy was performed.The patient is doing well, with no expected continued deficit.

Brand Name
MRII TWIST DRILL
Common Device Name
CRANIAL DRILL
Manufacturer (Section D)
MRI INTERVENTIONS INC
5 musick
irvine CA 92618
MDR Report Key6517011
Report Number1125732-2017-00001
Device Sequence Number1201942
Product Code HBG
UDI-Device Identifier00850359007034
UDI-Public00850359007034
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberED-800047
Device Catalogue NumberNGS-HG-01
Device Lot NumberFA1610030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR